Looking for expertise on clonidine

Discussion in 'Health and medical' started by Fuli Chang, Feb 4, 2004.

  1. Fuli Chang

    Fuli Chang Guest

    I got a stroke in last November. The symptom was partial loss of speech, but nothing else. I didn't
    go to the hospital until two days later. At the hosptal, the doctor gave me clonidine 0.2 mg.
    Shortly after taking the medicine, I became very weak and drowsy, and wet all over from sweating.

    Then my body became numbing. The numbing on my right side was worse than the left side. After some
    time, numbness on left side diminished, and was eventually gone. The numbness on right side
    diminished a little, too, but then stopped.

    I was released from the hospital three days after. Since then my speech has improved, but not at all
    the numbness on my right side. I have been suffering a lot from it. I talked to some doctors, and
    was told that if blood pressure is dropped too drastically, it may make old stroke worse or cause
    new stroke. Also, the starting dose for clonidine is 0.1 mg. I believe this was what happened to me
    at the hospital. I was overdosed the clonidine.

    I like to hear opinions from experts on this forum. Thanks.

    Fuli Chang
     
    Tags:


  2. Fuli Chang wrote:

    > I got a stroke in last November. The symptom was partial loss of speech, but nothing else. I
    > didn't go to the hospital until two days later. At the hosptal, the doctor gave me clonidine 0.2
    > mg. Shortly after taking the medicine, I became very weak and drowsy, and wet all over from
    > sweating.
    >
    > Then my body became numbing. The numbing on my right side was worse than the left side. After some
    > time, numbness on left side diminished, and was eventually gone. The numbness on right side
    > diminished a little, too, but then stopped.
    >
    > I was released from the hospital three days after. Since then my speech has improved, but not at
    > all the numbness on my right side. I have been suffering a lot from it. I talked to some doctors,
    > and was told that if blood pressure is dropped too drastically, it may make old stroke worse or
    > cause new stroke. Also, the starting dose for clonidine is 0.1 mg. I believe this was what
    > happened to me at the hospital. I was overdosed the clonidine.
    >

    It is possible that they overdid things with the clonidine (we generally let blood pressure run a
    little higher than "ideal" after a stroke to improve intracerebral perfusion). It is a suboptimal
    medication for controlling hypertension.

    >
    > I like to hear opinions from experts on this forum. Thanks.
    >

    You are welcome, Fuli :)

    Servant to the humblest person in the universe,

    Andrew

    --
    Dr. Andrew B. Chung, MD/PhD
    Board-Certified Cardiologist
    http://www.heartmdphd.com/

    --
    Who is the humblest person in the universe?

    http://makeashorterlink.com/?L21532147
     
Loading...